Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 21, 2018, 7:35 PM MDT for Crowley County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 7:35 PM MDT (01:35 UTC)
- Expired
- Jun 21, 2018, 8:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
851
WWUS85 KPUB 220135
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
735 PM MDT THU JUN 21 2018
COZ089-095-220200-
Crowley County CO-Western Kiowa County CO-
735 PM MDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA AND NORTHEASTERN
CROWLEY COUNTIES UNTIL 800 PM MDT...
At 735 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Forder, or 41 miles northwest of La Junta, moving
southeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sugar City.
LAT...LON 3836 10341 3816 10364 3850 10403 3852 10400
3852 10369
TIME...MOT...LOC 0135Z 312DEG 34KT 3852 10389
$$
HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 21, 5:48 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 21, 5:48 PM MDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 548 PM MDT Thu Jun 21 2018 .UPDATE... Issued at 548 PM MDT Thu Jun 21 2018 Updated to add isolated pops across northern El Paso County through the early evening. && .SHORT TERM...(This evening through Friday) Issued at 245 PM MDT Thu Jun 21 2018 Not much convection across the area this afternoon, as only some weak cells have formed in nern NM and west of KDEN as of 21z. Mesoanalysis and HRRR suggest activity will remain sparse this evening, with best chance of a storm from the NM border eastward into Baca county. Could also see some virga/sprinkles drop south across Teller and nrn El Paso counties early this evening before activity dies toward sunset. Overnight, strengthening low level jet may provide enough lift to keep a slight chance of tsra going through the night along the CO/KS border, though better forcing would appear to be just southeast of the area in the TX Panhandle. On Friday, upper wave passes to the north of the region, with band of stronger mid/upper level winds moving across srn CO during the afternoon. Air mass looks dry enough to drop humidity below 15 percent over the mountains and along the srn I-25 corridor, and will convert the Fire Wx Watch to a Red Flag Warning, plus add Teller county/Pikes Peak, as drier air will spread eastward into the area from Park county by afternoon. On the plains, low level moisture and instability lurk along and just east of I-25 through the day, with last couple runs of the NAM holding the moist air slightly farther west than the GFS. Will certainly have enough CAPE (1000-2000 J/KG) and shear (0-6km around 50 kts) for storms over the plains by afternoon, though with upper support fairly far to the north, storm initiation will be the main problem. Best guess is convergence along the Palmer Divide and far east end of the Raton Mesa will be enough to develop at least isolated convection, with storms potentially intensifying as they reach the more unstable air near the KS border toward 00z. Certainly a threat for large hail over the far east, with SWODY2 slight risk covering much of the southeast plains looking reasonable. .LONG TERM...(Friday night through Thursday) Issued at 245 PM MDT Thu Jun 21 2018 Models remain in good agreement through the extended period and ensemble spreads remain low. This all leads to higher forecast confidence through the extended period. Friday night...strong to severe thunderstorms are expected to be ongoing near the Kansas border Friday evening. These thunderstorms will have developed along a dryline and will be making their way east into western Kansas through the evening hours. Large hail will be the primary threat along with lightning. Expect the severe activity to push off into western Kansas by midnight. Behind the departing convection, a cold front will drop south across the Plains and shift flow northerly through Saturday morning. Saturday...upper level high pressure will build across Colorado for Saturday with generally dry conditions expected across the region. There will likely be enough residual moisture around to produce a couple of weak afternoon and evening thunderstorms over the mountains. Temperatures will also likely warm into the lower to mid 90s across the lower elevations. Sunday into Monday...an upper level low pressure center will drop south out of the Northern Rockies and across northern Colorado Sunday into Monday. The main concerns for Sunday will be the potential for dangerous fire weather concerns over western Colorado, and severe weather across the Plains. Gusty westerly winds and expected low humidity values will likely produce dangerous fire weather conditions over the Continental Divide, San Luis Valley and Eastern Mountains on Sunday afternoon. This will need to be monitored closely. Further east, much will depend on where the dryline will develop. Current model projections indicate severe weather will be possible from the Palmer Divide, southeast across the Plains to Baca County. Large hail and gusty outflow winds will be the primary threat. Expect most thunderstorms activity to shift east of the area through the overnight hours. By Monday, the upper system will be slowly making its way into Nebraska. Wrap around moisture and upslope flow across the Plains will likely lead to shower and thunderstorm development on the back side of the upper low. Expect cooler conditions Monday with 80s for highs. Tuesday through Thursday...the upper level low will continue to lift away from the area with broad high pressure developing over the Desert Southwest. This will build northward across Colorado through the middle of the week with warming temperatures. Embedded disturbances rotating up and around the high pressure to the south will bring diurnally driven afternoon and evening showers and thunderstorms to the mountains. This activity will likely spread east into the I-25 corridor before dissipating with sunset each day. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 245 PM MDT Thu Jun 21 2018 VFR conditions at all taf sites overnight and through 18z on Fri. Slight chance of a tsra returns to both KPUB and KCOS beginning 18z- 20z Fri, before activity shifts eastward across the plains around 00z. Hail and strong winds will be possible with any storms that form on Fri, with a period of IFR cigs/vis under any stronger convection. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Friday for COZ220>225-229- 230. && UPDATE...MW SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jun 21, 11:45 AM MDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1145 AM MDT Thu Jun 21 2018 COZ058>089-093>099-221745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1145 AM MDT Thu Jun 21 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are expected to develop over the southeast mountains this afternoon, then spread across the Raton Mesa and the eastern plains this evening. Storms may linger over the southeast corner of the state past midnight. The main threats from these thunderstorms will be hail up to 3/4 inch in diameter, wind gusts of around 45 mph and lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms will be possible Friday across the southeast mountains and plains with the potential for a few severe thunderstorms across the southeast plains along and east of I-25. Large hail and damaging winds will be the primary storm risks along with lightning and locally heavy rainfall. Meanwhile, gusty winds, low humidity values and dry fuels will lead to high fire danger across the mountains and valleys on Friday where critical fire weather conditions will favor rapid rates of fire growth and spread. Any activities which could start a fire should be avoided. Isolated afternoon and evening thunderstorms will be possible for Saturday across the southeast mountains and plains, though limited moisture should result in weaker storms with gusty winds and small hail possible. A more potent storm system will move into the area for Sunday bringing the threat for another round of isolated to scattered afternoon and overnight showers and thunderstorms to the central and southeast mountains and plains. Severe thunderstorms will once again be possible across the southeast plains with large hail and damaging winds the most likely storm threats. Isolated thunderstorms will be possible for Monday with drier conditions expected for Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible late this afternoon and evening across the eastern plains, especially over the Raton Mesa and across Las Animas, Kiowa, Bent, Prowers and Baca Counties. 10/31
In the hours before
Special weather statement, Jun 21, 4:23 PM MDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
423 PM MDT THU JUN 21 2018
COZ074-088-212300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
423 PM MDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 500 PM MDT...
At 423 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cokedale, or near Trinidad, moving southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Trinidad, Cokedale, Starkville and Raton Pass.
LAT...LON 3712 10471 3724 10464 3708 10420 3699 10425
3699 10447
TIME...MOT...LOC 2223Z 296DEG 32KT 3714 10459
mwSpecial weather statement, Jun 21, 6:14 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
614 PM MDT THU JUN 21 2018
COZ084-085-220045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
614 PM MDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
645 PM MDT...
At 614 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 17 miles north of Colorado Springs, moving east at
45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Monument, Calhan, Black Forest, Peyton, Gleneagle and Falcon.
LAT...LON 3906 10415 3880 10427 3900 10484 3913 10482
3913 10458
TIME...MOT...LOC 0014Z 288DEG 38KT 3907 10472
HodanishSpecial weather statement, Jun 21, 7:35 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
735 PM MDT THU JUN 21 2018
COZ089-095-220200-
Crowley County CO-Western Kiowa County CO-
735 PM MDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA AND NORTHEASTERN
CROWLEY COUNTIES UNTIL 800 PM MDT...
At 735 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Forder, or 41 miles northwest of La Junta, moving
southeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sugar City.
LAT...LON 3836 10341 3816 10364 3850 10403 3852 10400
3852 10369
TIME...MOT...LOC 0135Z 312DEG 34KT 3852 10389
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:14 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 21, 8:03 PM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Jun 21, 11:48 PM MDT | Special Weather Statement | PUB | 27 min | |
| Jun 22, 12:10 AM MDT | Special Weather Statement | PUB | 35 min | |
| Jun 22, 3:42 AM MDT | Special Weather Statement | PUB | Prowers | 48 min |
| Jun 22, 4:11 AM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 7 more | 11 hr |
| Jun 22, 11:21 AM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Jun 22, 11:48 AM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 22, 12:02 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Jun 22, 12:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jun 22, 12:42 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| Jun 22, 1:00 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 32 min |
| Jun 22, 2:38 PM MDT | Special Weather Statement | PUB | Kiowa | 37 min |
| Jun 22, 2:53 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 52 min |
| Jun 22, 2:54 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 7 more | 30 hr |
| Jun 22, 3:12 PM MDT | Special Weather Statement | PUB | Baca | 33 min |
| Jun 22, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 25 min |
| Jun 22, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 45 min |
| Jun 22, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 50 min |
| Jun 22, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 42 min |
| Jun 22, 4:08 PM MDT | Tornado Warning | PUB | Prowers | 19 min |
| Jun 22, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 34 min |
| Jun 22, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 24 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.